Alert archive / Colorado / River Flood Warnings in 2019
River Flood Warning 2, NWS Pueblo, CO
NWS Pueblo, CO issued this river flood warning at Jun 11, 2019, 5:19 AM MDT for Pueblo County, Colorado. It was in force for 20 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2019, 5:19 AM MDT (11:19 UTC)
- Expired
- Jun 12, 2019, 1:04 AM MDT
- In force
- 20 hr
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Pueblo County, CO
The radar
The Pueblo radar (KPUX), 27 km from the middle of the area, began a volume at 11:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Arkansas River near Avondale (ADLC2).
- Action stage
- 6 ft
- Minor stage
- 7 ft
- Moderate stage
- 10 ft
- Major stage
- 12 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07109500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
811
WGUS45 KPUB 111119
FLWPUB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Pueblo Co
519 AM MDT Tue Jun 11 2019
...The National Weather Service in Pueblo has issued a Flood Warning
for the following rivers in Colorado...
Arkansas River Near Avondale affecting Pueblo County.
.The Arkansas River near Avondale has gone above flood stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...
Stay away from the banks of rivers and streams. During a flood...
saturated banks can easily break off and fall into potentially
deadly...fast flowing flood water.
Stay tuned to your National Weather Service in Pueblo for the latest
information. For the latest hydrologic forecasts and warnings...visit
the National Weather Service in Pueblo at weather.gov/pueblo. You can
link directly to the hydrology page by clicking on Rivers and Lakes
above the map.
&&
COC101-112318-
/O.NEW.KPUB.FL.W.0002.190611T1119Z-000000T0000Z/
/ADLC2.1.ER.190611T0712Z.190611T1800Z.000000T0000Z.UU/
519 AM MDT Tue Jun 11 2019
The National Weather Service in Pueblo has issued a
* Flood Warning for
The Arkansas River Near Avondale.
* until further notice.
* At 5:00 AM Tuesday the stage was 7.1 feet.
* Flood stage is 7.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 7.2 feet by early
this afternoon. Additional rises may be possible thereafter.
* Impact...At 7.0 feet...Minor Flood. Minor lowland flooding occurs
near Avondale.
&&
LAT...LON 3829 10441 3829 10434 3827 10425 3820 10425
3822 10434 3822 10441
$$3 follow-up statements
087
WGUS45 KPUB 111134
FLWPUB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Pueblo Co
534 AM MDT Tue Jun 11 2019
...The National Weather Service in Pueblo has issued a Flood Warning
for the following rivers in Colorado...
Arkansas River Near Avondale affecting Pueblo County.
.The Arkansas River near Avondale has gone above flood stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...
Stay away from the banks of rivers and streams. During a flood...
saturated banks can easily break off and fall into potentially
deadly...fast flowing flood water.
Stay tuned to your National Weather Service in Pueblo for the latest
information. For the latest hydrologic forecasts and warnings...visit
the National Weather Service in Pueblo at weather.gov/pueblo. You can
link directly to the hydrology page by clicking on Rivers and Lakes
above the map.
&&
COC101-112333-
/O.COR.KPUB.FL.W.0002.000000T0000Z-000000T0000Z/
/ADLC2.1.SM.190611T0712Z.190611T1800Z.000000T0000Z.UU/
534 AM MDT Tue Jun 11 2019
* At 5:15 AM Tuesday the stage was 7.2 feet.
* Flood stage is 7.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 7.2 feet by early
this afternoon. Additional rises may be possible thereafter.
* Impact...At 7.0 feet...Minor Flood. Minor lowland flooding occurs
near Avondale.
&&
LAT...LON 3829 10441 3829 10434 3827 10425 3820 10425
3822 10434 3822 10441
$$354
WGUS85 KPUB 111950
FLSPUB
Flood Statement
National Weather Service Pueblo Co
150 PM MDT Tue Jun 11 2019
...The Flood Warning continues for the following rivers in
Colorado...
Arkansas River Near Avondale affecting Pueblo County.
.The Arkansas River near Avondale is expected to remain above flood
stage through this afternoon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...
Stay away from the banks of rivers and streams. During a flood...
saturated banks can easily break off and fall into potentially
deadly...fast flowing flood water.
Stay tuned to your National Weather Service in Pueblo for the latest
information. For the latest hydrologic forecasts and warnings...visit
the National Weather Service in Pueblo at weather.gov/pueblo. You can
link directly to the hydrology page by clicking on Rivers and Lakes
above the map.
&&
COC101-120749-
/O.EXT.KPUB.FL.W.0002.000000T0000Z-190612T1038Z/
/ADLC2.1.SM.190611T0712Z.190611T1915Z.190611T2238Z.UU/
150 PM MDT Tue Jun 11 2019
The Flood Warning continues for
The Arkansas River Near Avondale.
* until late tonight...Or until the warning is cancelled.
* At 1:30 PM Tuesday the stage was 7.2 feet.
* Flood stage is 7.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by
late this afternoon.
* Impact...At 7.0 feet...Minor Flood. Minor lowland flooding occurs
near Avondale.
&&
LAT...LON 3829 10441 3829 10434 3827 10425 3820 10425
3822 10434 3822 10441
$$606
WGUS85 KPUB 120704
FLSPUB
Flood Statement
National Weather Service Pueblo Co
104 AM MDT Wed Jun 12 2019
...The Flood Warning is cancelled for the following rivers in
Colorado...
Arkansas River Near Avondale affecting Pueblo County.
.The water level in the Arkansas River near Avondale has fallen below flood stage
and is expected teo remain below flood stage the next few days. However, the water
level will still be high through at least the end of the week.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...
Stay away from the banks of rivers and streams. Saturated banks can easily
break off and fall into potentially deadly...fast flowing water.
Stay tuned to your National Weather Service in Pueblo for the latest
information. For the latest hydrologic forecasts and warnings...visit
the National Weather Service in Pueblo at weather.gov/pueblo. You can
link directly to the hydrology page by clicking on Rivers and Lakes
above the map.
&&
COC101-120734-
/O.CAN.KPUB.FL.W.0002.000000T0000Z-190612T1038Z/
/ADLC2.1.SM.190611T0712Z.190611T1915Z.190612T0202Z.UU/
104 AM MDT Wed Jun 12 2019
The Flood Warning is cancelled for
The Arkansas River Near Avondale.
* At 12:45 AM Wednesday the stage was 6.8 feet.
* Flood stage is 7.0 feet.
* Fell below flood stage at 8:02 PM Tuesday.
* Forecast...The river will continue to fall to 6.6 feet by
midmorning tomorrow.
* Impact...At 6.5 feet...Damage to irrigation works is possible.
&&
LAT...LON 3829 10441 3829 10434 3827 10425 3820 10425
3822 10434 3822 10441
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this river flood warning went out at Jun 11, 3:46 AM MDT, 1 hour 33 minutes earlier.
Area forecast discussion, Jun 11, 3:46 AM MDT, 1 hour 33 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 346 AM MDT Tue Jun 11 2019 .SHORT TERM...(Today and tonight) Issued at 346 AM MDT Tue Jun 11 2019 An upper level ridge will be over the western U.S. today and tonight, with an upper trof over the northern and central plains states, leaving the forecast area with fairly dry northwest flow. A front will drop south through eastern CO this morning, bringing some gusty northerly winds. With cooler air lagging behind the front, temps today should still be quite warm over the plains, with highs expected to be in the lower to mid 80s, except for some 70s in the northern half of El Paso County. The high valleys should see highs in the mid and upper 70s. The NAM and HRRR show now precip over the area the next 24 hrs, while the GFS hints at isolated precip chances over some of the mtns this afternoon. Will leave the forecast dry for now. The mtns and high valleys today, should see areas of gusty northwest winds. Winds over the plains this early this evening should still be fairly breezy and from the northeast. By late night, most areas should have relatively light winds. Overnight lows should generally be close to average. Warm temps in the high country today will continue causing snow melt that will keep rivers, creeks and streams running high and fast in the southwest mtns and southern portions of the San Luis Valley, as well as along the Upper Arkansas River Valley. .LONG TERM...(Wednesday through Monday) Issued at 346 AM MDT Tue Jun 11 2019 Wednesday-Friday...Moderate northwest flow across the Rockies on Wednesday behind one passing shortwave moderates and becomes more west to southwest Thursday and Friday, as more embedded Pacific energy translates across the region. First passing wave sends a weak front across the Plains with developing low level upslope flow through the day Wednesday leading to slightly cooler temperatures with highs in the mid 60s to upper 70s expected across the lower elevations, and mainly in the 50s to lower 60s across the higher terrain. Models remain consistent with some modest cape across the higher terrain leading to scattered showers and storms developing across the higher terrain terrain Wednesday afternoon, especially the eastern mountains, with a few storms moving east across the Plains through Wednesday evening. For Thursday and Friday, developing southerly low level return flow helps to increase low level moisture across the Plains through the end of the work week. This, along with some embedded moisture and uvv from passing embedded waves, will lead to better coverage of daily showers and thunderstorms across the area. Storms to initiate across the higher terrain through the later morning and afternoon, and spreading east across the Plains through the late afternoon and evening hours. Models continue to indicate ample cape and enough shear to support the possibility of strong to severe storms across the Plains through this period. Warming aloft and the more westerly flow will help to boost temperatures to at and slightly above seasonal levels Thursday and Friday, with highs in the 80s to lower 90s across the Plains, with highs in 60s and 70s across the higher terrain and in the 40s and 50s at the peaks. With that said, will need to continue to monitor flows in area streams and rivers for possible flooding due to the melting of the high mountain snowpack. Saturday-Monday...Latest models differ on amplitude of passing energy across the Rockies Saturday, though do agree on a front moving across the Plains. This front, combined with moisture and lift from the passing wave, to once again lead to an uptick in convection and cooler temperatures across the area into early next week. && .AVIATION...(For the 12Z TAFS through 12Z Wednesday morning) Issued at 346 AM MDT Tue Jun 11 2019 VFR conditions are expected the next 24 hrs at KCOS, KPUB and KALS. KCOS and KPUB will see gusty north winds later this morning as the front moves through, and then this afternoon the winds should become more northeasterly at KPUB. KALS should see winds become northwest this afternoon and they will probably be gusty later in the afternoon. && .PUB WATCHES/WARNINGS/ADVISORIES... Flood Watch through Wednesday morning for COZ065>068-070-071. && SHORT TERM...28 LONG TERM...MW AVIATION...28
Hazardous weather outlook, Jun 11, 5:06 AM MDT, 13 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 506 AM MDT Tue Jun 11 2019 COZ058>089-093>099-121115- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 506 AM MDT Tue Jun 11 2019 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight Warm temperatures across the high country will continue causing snowmelt, resulting in high water levels in streams, creeks and rivers, especially in the southwest mountains, and portions of the San Luis Valley. Localized flooding will be possible over the next several days. The Arkansas River will also be running high and fast, especially west of Pueblo Reservoir. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Isolated to scattered thunderstorms will be possible across the area on Wednesday, with the best coverage over and near the higher terrain. The main threats from storms will be lighting and gusty winds up to 45 mph. Starting Thursday, and continuing through the upcoming weekend, moisture will increase over the region, leading to better chances of afternoon and evening thunderstorms through the period. Storms look to initiate over the higher terrain through the late morning and afternoon, with storms spreading east across the southeast Plains through the late afternoon and evening. Storm threats through this period will be lightning, gusty winds, small hail and locally heavy rainfall, with a few strong to severe storms possible across the southeast plains. At and above seasonal temperatures later this week will continue to accelerate the melting of the high mountain snowpack, leading to fast and high flows in area streams and rivers and the potential for flooding. Those with outdoor plans should pay attention to conditions on area streams and rivers. .SPOTTER INFORMATION STATEMENT... Conditions that meet reporting criteria for spotters will be possible in the southwest mountains and portions of the San Luis Valley today and tonight. 28/23
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 6:05 PM MDT | Special Weather Statement | PUB | Huerfano | 40 min |
| Jun 11, 1:46 PM MDT | River Flood Warning | PUB | Fremont | 21 days |
| Jun 11, 2:09 PM MDT | Areal Flood Advisory | PUB | Mineral, Rio Grande | 20 hr |
| Jun 11, 2:31 PM MDT | Areal Flood Warning | PUB | Saguache | 13 days |
Nearby
River Flood Warnings in Colorado, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.